Saturday, July 08, 2006

New medicines......some that are scary.....some that are very welcomed.......some that I hope help me.....

Well I went to the dr. on Wednesday and got a crap load of medicines. I think taht probably the most welcomed one is the Baclofen. I am to take this and my Tizanadine that I have been taking for 5 years with no problems it just isn't strong enough to help with my spacticity which according to my Dr. in my right leg it is so bad that my leg is more rigid than a rubber band. I now can take my Topamax provided I acn manage a week without my Neurontin. because you can not be on both of the medications. Right now though not taking my neurontin is a VERY difficult task as the nerve pain in my legs my right most especially is almost unbearable. Another new medicine is Trazodone mainly due to the fact the my Elavil just isn't working anymore, I'm assuming my body has just made itself "immune" to it as I have been taking it for 5 years. I'm more taking it for the sleep element than anything else and for my anxiety because it is not a strong enough anti-depressant for me. I'm pretty sure that those are the drugs except for the one that I'm most excited about and everyone else is begging me not to follow through with and that would be Tysabri. My doctors office will be going through the TOUCH training program this week. I'm very excited for this as it is my last hope because NO other MS drugs has worked for me so far. My husband is terrified that I will be one of the un-lucky ones and will get the PML from it. My doctors office I believe has me covered in the safety departmnet as they are requiring 3 MRI's a month while on this drug. When I start Tysabri I will have to go on pills to raise my blood pressure up a bit as Tysabri lowers it and I already have VERY low blood pressure. So that's my news on the drug front anyway.

Now on to my news about my MS in general. My right side is always the most affected side from my MS and I kind of received wome scary news at the Dr. 's office. You see I knew that my right leg was well almost not there sort of like I could feels it pain mostly yet couldn't lift it but a little bit. Well as days went on it got worse day by day. So much to the point that my Dr. said it is comparable to being paralyzed. She said my left leg is like a "normal" person's leg just a lil weaker like I had just walked 5 miles. She also said " I don't mean to scre to you but I don't honestly forsee it becoming much better". That is VERY scary!!!! She then ordered 3 days of steriods to br infused and then 3 more of the prednisone which I supposed equakls out to be 6 days of 'roids. It has been forever and a day since I have taken the pill form but I figured it's not gonna hurt any so why not right?? I just am so terrified as to what's next. I'm just too young to be going through this in my opinion. I will be getting PT daily for 3 hours. How in the hell am I supposed to handle that?? She sait we ahve to get it so my right leg at the very least doesn't become immobilized. What is she crazy I do my best to "walk" if you could call it that at least 5-7 times a day kind of "dragging" my right leg behind me yet trying so god damned hard to lift it cuz I'm not gonna let it be immobilized if I hav my way ( which so far I'm not having my way the MS is)........

5 Comments:

Blogger personallog! said...

Sorry to hear about your legs not playing! Hope you get some help with those drugs. Deffinatly something to look into!

Dave

4:32 AM  
Blogger mdmhvonpa said...

Sheesh ... how much prednisone are you allowed to take!?

9:24 PM  
Blogger amanda said...

dave thanks for the welcome wishes about the leg situation.

the new drugs are a lil scary to say the least but i'm looking at them as VERY welcomed provided they help even if in the tiniest of ways.

Hope that u r doing well not sure if u r having the same heat issues there as we are in the states.

11:25 PM  
Blogger amanda said...

As far as the prednisone is concerned this is the 1st time I've taken it since my initial diagnoses. I have to say I'm quite welcoming it because my 3 day "drip" has now turned into 6 days of the much wanted and desired 6 days of roids.

Hope u r dealing with the heat as best as you can I know your area is a LOT hotter than my part of NY.

11:28 PM  
Blogger Jaime said...

Amanda,
I hope you get to feeling better right away and that these new meds work well for you! You will be in my thoughts & prayers.

I can understand how your hubby must feel. Personally, Tysabri scares the sh*t out of me. My neuro has been talking about switching me over too, however I am not comfortable with the idea of it. It may be a wonder drug (low side effects) but that ONE....PML, not sure it is worth the risk.

I wish you the best and hope that you get to feeling better real soon. Please take care of yourself.

Jaime

3:03 AM  

Post a Comment

<< Home

If you are viewing my page PLEASE take the time to donate to People with MS at www.nmss.org Thanx!!!
Web Counters
Orbitz Coupon